Florida, 2013Lightning Strike in Florida, June 11, 2013
June 11, 2013 · NWS TBW · 1 event in 1 county or zone
Southwest flow led to early afternoon sea breeze thunderstorms over the Nature Coast. A lightning strike from one of the storms hit a house and sparked a house fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southwest flow led to early afternoon sea breeze thunderstorms over the Nature Coast. A lightning strike from one of the storms hit a house and sparked a house fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 11, 9:21 AM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 11, 9:21 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1021 AM EDT TUE JUN 11 2013
.UPDATE...
SOME MID AND HIGH CLOUDS STREAMING ACROSS THE REGION THIS MORNING
AS TAIL END OF MID/UPPER LEVEL TROUGH MOVES BY TO THE NORTH. IN
THE LOW LEVELS THE RIDGE AXIS IS EXTENDING EAST TO WEST ACROSS
CENTRAL FLORIDA AND THIS CAN BE SEEN IN THE MORNING SOUNDINGS THAT
SHOW WESTERLY FLOW AT JACKSONVILLE...LIGHT AND VARIABLE WINDS AT
TBW AND SOUTHEAST AT MIAMI. MORNING SOUNDINGS ALSO INDICATING
PLENTY OF MOISTURE ACROSS THE REGION WITH PRECIPITABLE WATER
VALUES RANGING FROM 1.7 TO 2 INCHES. THEREFORE...EXPECT EARLY WEST
COAST SEA BREEZE DEVELOPMENT AND THIS COMBINED WITH DAYTIME
HEATING SHOULD LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. BEST CHANCES WILL BE EAST OF INTERSTATE
75...BUT COULD SEE CONVECTION MOVE BACK TO TOWARD THE COAST LATE
IN THE DAY SOUTH OF SARASOTA. HAVE ADJUSTED GRIDS TO BRING
CONVECTION BACK CLOSER TO THE COAST LATER THIS AFTERNOON AND
EVENING ACROSS THE SOUTH...OTHERWISE REST OF FORECAST LOOKS OK AT
THIS TIME. WILL UPDATE ZONES SHORTLY TO ADJUST POPS ACROSS SOUTH.
&&
.AVIATION...
MAINLY VFR. EXPECTING 20 PERCENT THUNDERSTORM COVERAGE NEAR THE
COAST AND UP TO 40 PERCENT INLAND THIS AFTERNOON. STORMS COULD
MOVE BACK TOWARD THE COAST ESPECIALLY SOUTH OF TPA TOWARD EVENING.
LOW CONFIDENCE IN TIMING SO HANDLING WITH VCTS AT THIS TIME.
&&
.MARINE...
WINDS AND SEAS ARE EXPECTED STAY BELOW HIGHLIGHT CRITERIA FOR THE
NEXT FEW DAYS AS THE RIDGE AXIS SHIFTS SLOWLY SOUTH ACROSS THE
REGION. PRESENT MARINE FORECAST LOOKS ON TRACK WITH NO MAJOR
CHANGES PLANNED FOR LATE MORNING FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 90 76 90 76 / 20 20 20 20
FMY 92 75 91 74 / 40 20 30 20
GIF 92 74 93 74 / 40 20 40 20
SRQ 89 75 89 74 / 20 20 30 20
BKV 91 70 91 72 / 20 20 20 20
SPG 89 78 89 78 / 20 20 20 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
UPDATE/MARINE...69/CLOSE
AVIATION...63/JILLSON
Hazardous weather outlook, Jun 11, 5:28 AM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
628 AM EDT TUE JUN 11 2013
FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-111600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
628 AM EDT TUE JUN 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL DEVELOP ALONG SEA BREEZE AND OUTFLOW
BOUNDARIES THIS AFTERNOON. THE BEST CHANCES WILL BE EAST OF
INTERSTATE 75. STRONG GUSTY WINDS...BRIEF HEAVY RAINS...FREQUENT
LIGHTNING AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER
STORMS.
...RIVER FLOOD IMPACT...
THE MANATEE RIVER AT MYAKKA HEAD AND THE LITTLE MANATEE RIVER AT
WIMAUMA ARE NEARING THEIR CRESTS THIS MORNING AND SHOULD BE
GRADUALLY FALLING THROUGH THE DAY TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL BE
POSSIBLE EACH DAY. STRONGER STORMS WILL CONTAIN GUSTY
WINDS...SMALL HAIL...BRIEF HEAVY RAINS AND FREQUENT LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
COLSON
Lightning, Citrus
- When
- June 11, 2:00 PM EST
- Where
- Citrus County, Floral City
- Property damage
- $95,000
- Reported by
- Broadcast Media
- Coordinates
- 28.740, -82.300
Broadcast media reported Fire Rescue crews reported to the scene of a house fire in Floral City, FL, believed to be caused by a lightning strike. No one was home at the time and no injuries were reported. Damage was estimated to be around $95,000.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Colorado, June 11 to 20, 2013$293 million · 1 event
- Flooding in New York, June 11 to 13, 2013$6.0 million · 2 events
- Wildfire in Oregon, June 11, 2013$800,000 · 1 event
- Hail and Damaging Wind in South Dakota, June 11, 2013$315,000 · 1.5 in hail · 3 events
- Damaging Winds in Nebraska, June 11, 2013$50,000 · 56 kt wind · 3 events
- Tornadoes in Nebraska, June 11, 2013EF1 · 2 events
- Hail and Damaging Winds in South Dakota, June 11, 2013$20,000 · 1 in hail · 3 events
- Damaging Winds in South Dakota, June 11 to 12, 201370 kt wind · 14 events
- Damaging Wind in Connecticut, June 11, 2013$15,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in Montana, June 11 to 13, 20131 in hail · 7 events
- Flash Flooding and Hail in South Carolina, June 11, 2013$500 · 1 in hail · 7 events
- Flash Flood and Damaging Winds in Wyoming, June 11, 201370 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454586.